Neurology Community
Neurologist keeps putting me on Savella.... Help
About This Community:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Neurologist keeps putting me on Savella.... Help

I know a doctor knows best right? But you would think I would know my body better than my own neurologist or any doctor?  Anyways, I have been put on Savella in the past and taken off it because of the bad side effects, it made me suicidal and depressed and have bizarre mood behavior.  When I was off of that I started having bad headaches and aches all over my body again, so he said I should go back on it again, instead of using a controlled substance such as Percocet.  However my primary care doctor is telling me something totally different, that because of my pain, and because I am in pain management, if I take them as needed and do not overuse them, then it will be ok.  I am also on triptans for really bad migraine headaches and topamax.  I am also on an antidepressant. I guess there are warning labels all over the Savella bottle that says if I am taken triptans or antidepressants or anti-seizure medication, to not take this med or be extremely careful.  I am just really concerned about my health, but despite all this bad talk about Savella it did help my pain.  But it had every bad side effect in the book, I could name.  I have asked if there are other medications out there that are similar, but my neurologist seems set on this one.  So my dilemma is what should I do?  Should I just get a second opinion? Or call another neurologist in the state and ask if what he is doing is kind of a lack of bedside manners? Or what he's doing even wrong?
562511_tn?1285907760
Hi.  Savella makes you feel suicidal, depressed, and have bizarre mood behaviors?  And your neurologist KNOWS this but still wants you to take it again? Maybe he is not listening to you.  (not a good thing)

The options have to be weighed: Does the benefits of this medication outweigh the side effects?  That's a question only you can answer.  Ultimately it is you who decides with your physicians input.

The warnings about the other medications should be a factor to consider as well. Do you know what in particular the problem could be if both are taken together?

Good luck. Hopefully your neurologist will work with you or,  of course, you could go with what your primary doctor suggests.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1405964489
Blank
selmaS
Allentown, PA
144586_tn?1284669764
Blank
caregiver222
Avatar_m_tn
Blank
Ball123
1689801_tn?1333986916
Blank
Dagun
Iceland
352007_tn?1372861481
Blank
LisaJF
1780921_tn?1384615710
Blank
flipper336
Chandler, AZ